Alert archive / Colorado / Special Weather Statements in 2025

Special Weather Statement, NWS Pueblo, CO

August 24, 2025Crowley County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 24, 2025, 7:21 PM MDT for Crowley County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2025, 7:21 PM MDT (01:21 UTC)
Expired
Aug 24, 2025, 7:45 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO
Hail
0.88 in
Wind
55

County Crowley County, CO

The radar

The Pueblo radar (KPUX), 56 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

432 
WWUS85 KPUB 250121
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
721 PM MDT Sun Aug 24 2025
 
COZ089-093-250145-
Crowley County CO-La Junta Vicinity/Otero County CO-
721 PM MDT Sun Aug 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTERO AND
SOUTHEASTERN CROWLEY COUNTIES THROUGH 745 PM MDT...

At 721 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sugar City, or 16 miles north of La Junta, moving south at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Sugar City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3829 10367 3825 10351 3804 10356 3810 10380
TIME...MOT...LOC 0121Z 016DEG 13KT 3822 10362 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

Rodriguez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 24, 6:12 PM MDT, 1 hour 9 minutes earlier. Its key messages:

  • Flash Flood Watch issued from the eastern mountains and the Wet Mountain Valley from 12pm to 12am tomorrow afternoon and evening.
  • Daily showers and thunderstorms with cooler temperatures through the next few days
Area forecast discussion, Aug 24, 6:12 PM MDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
612 PM MDT Sun Aug 24 2025

.KEY MESSAGES...

- Flash Flood Watch issued from the eastern mountains and the
  Wet Mountain Valley from 12pm to 12am tomorrow afternoon and
  evening.

- Daily showers and thunderstorms with cooler temperatures
  through the next few days

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 304 PM MDT Sun Aug 24 2025

Tonight and Tomorrow:

Showers and thunderstorms continue as the forecast period starts at
6PM tonight. The environment in general isn't the most conducive for
severe thunderstorms, however there is still around 1000 J/kg of
MUCAPE over eastern El Paso County, so perhaps an isolated severe
storm is possible. Quickly after sunset CAPE falls to almost zero,
ending the severe risk over the I-25 corridor. The storms will
propagate to the east where there is still 1000-1500 J/kg as of 8PM,
but there is a pretty sturdy cap that it needs to overcome to
realize that instability. Right now it looks like that the storms
will weaken as they reach the far eastern plains.

Monday will be cool and rainy. A post cold front air mass sets up
which will push 10-20kts of easterly wind over the plains. All that
easterly moving air will be upslope up the Arkansas River Valley and
towards the mountains. Widespread cloudy skies will keep high
temperatures in the low to mid 70s across the mountain valleys and
the plains. When it gets that cool, it is hard to get too much
instability - sub 1000 J/kg of MUCAPE over the plains, but the 0-6km
Bulk Shear is around 40kts. So even though the instability is
lacking, perhaps some of the storms rotate with the modest shear
values and become strong to severe. At most, 1 inch hail and 60 MPH
wind gusts are the main severe risks tomorrow. Flash flooding does
catch my eye over the mountains and the upper Arkansas and Wet
Mountain Valleys, therefore a Flash Flood Watch has been issued from
12pm to 12am tomorrow afternoon and evening.  Persistent easterly
winds and NW to SE flow aloft (which is parallel to our eastern
mountains) could result into training storms, which would impact the
Decker and Oak Ridge burn scars. The high PWATs would make for a lot
of moisture to precipitate too.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 314 AM MDT Sun Aug 24 2025

Monday Night and Tuesday..

Chances for showers and thunderstorms linger well into the overnight
hours on Monday night, likely continuing straight into Tuesday
morning over portions of the high country. We remain under northwest
flow aloft on Tuesday, which will keep temperatures around 10
degrees cooler than normal for daytime highs. Much of plains and all
of our mountain valleys look to top out in the 70s on Tuesday, with
cloudy skies and continued chances for showers and thunderstorms.
Flash flooding will continue to be a risk on Tuesday. For now, WPC
has a marginal risk for excessive rainfall painted across the
forecast area. Both EPS and GEFS ensemble members show nearly 200%
of normal for PWAT anomalies on Tuesday, though instability may end
up being less of a factor that day. Either way, areas that see
substantial rain on Sunday and Monday will still see the risk for
flash flooding on Tuesday as well.

Wednesday Onwards..

The upper-level ridge looks to build from Wednesday into the second
half of the week, though the monsoon moisture tap looks to remain
over us through at least the first couple days of this period.
Slightly below normal temperatures and daily chances for continued
showers and thunderstorms looks to persist straight through the
second half of the week. Models also indicate potential shortwave
energy for the Wednesday through Friday timeframe, which could bring
increased flash flood and severe thunderstorm chances as well. Our
pattern does seem to begin to show signs of shifting back towards a
more seasonally typical pattern possibly by late weekend or through
the beginning of the following week.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 604 PM MDT Sun Aug 24 2025

Still a risk of tsra at KPUB and KCOS until 03z tapering off to
vcsh 03z-05z, then ending overnight. Cigs will lower overnight
into Monday morning, with a period of MVFR cigs at both KPUB
and KCOS 09z-15z. Brief clearing late morning , before next
round of convection develops, and will carry a tempo for tsra at
both sites starting 20z. At KALS, VFR cigs this evening with
vcsh, then clearing after 05z. Storm chances return Mon
afternoon, with prob30 for tsra starting at 19z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Monday afternoon through Monday evening for
COZ072>075-077>080-087.

&&

SHORT TERM...SKELLY
LONG TERM...EHR
AVIATION...PETERSEN
Hazardous weather outlook, Aug 24, 12:34 PM MDT, 6 hours 47 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Pueblo CO
1234 PM MDT Sun Aug 24 2025

COZ058>089-093>099-251800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1234 PM MDT Sun Aug 24 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Widespread shower and thunderstorms are forecast this afternoon into
the overnight hours.  Most thunderstorms may be capable of producing
50 mph wind gusts and penny sized hail.  As storms move east into
the Palmer Divide and adjacent Plains later this afternoon, a couple
could become strong to severe, with wind gusts in excess of 60 mph
and 1.5 inch diameter hail. Thunderstorms will be efficient rain
producers, and an elevated flash flood risk, especially on area
burn scars and flood prone areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Monday, another round of afternoon and evening showers and
thunderstorms forecast for Monday primarily over the eastern
mountains. Thunderstorms may be capable of producing wind gusts to
50 mph and hail to the size of pennies. As storms move into the
Plains, a couple could become strong to severe, with hail to 1
inch in diameter and wind gusts in excess of 60 mph. Flash
flooding will remain possibe with storms that produce heavy
rainfall.

Tuesday Onwards, monsoon moisture and daily chances for rain,
flash flooding, and thunderstorms, some of which could be severe,
looks to persist from Tuesday through the end of this week.
Several inches of rain will be possible across much of the area
over the next several days, which may lead to flash flooding in
areas the are susceptible, or areas that see back to back rain
events. Strong to severe thunderstorms will continue to be
possible on a near daily basis through this period as well.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

SKELLY

In the hours before

Special weather statement, Aug 24, 5:20 PM MDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
520 PM MDT Sun Aug 24 2025

COZ099-242345-
Springfield Vicinity/Baca County CO-
520 PM MDT Sun Aug 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BACA COUNTY
THROUGH 545 PM MDT...

At 520 PM MDT, Doppler radar was tracking a strong thunderstorm over
Campo, or 19 miles south of Springfield, moving south at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Campo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3717 10270 3718 10252 3700 10244 3700 10274
TIME...MOT...LOC 2320Z 356DEG 5KT 3713 10262

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, Aug 24, 5:22 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
522 PM MDT Sun Aug 24 2025

COZ085-242345-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
522 PM MDT Sun Aug 24 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL EL PASO COUNTY
THROUGH 545 PM MDT...

At 522 PM MDT, Doppler radar was tracking a strong thunderstorm over
Truckton, or 35 miles east of Colorado Springs. This thunderstorm was
nearly stationary.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Truckton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

&&

LAT...LON 3868 10423 3879 10426 3883 10409 3868 10407
TIME...MOT...LOC 2322Z 259DEG 3KT 3875 10418

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Aug 24, 5:26 PM MDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
526 PM MDT Sun Aug 24 2025

COZ084-250000-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
526 PM MDT Sun Aug 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 600 PM MDT...

At 526 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ramah, or 25 miles west of Limon, moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ramah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

&&

LAT...LON 3892 10406 3913 10418 3913 10405
TIME...MOT...LOC 2326Z 337DEG 9KT 3916 10414

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Aug 24, 5:57 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
557 PM MDT Sun Aug 24 2025

COZ084-085-250030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
557 PM MDT Sun Aug 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 630 PM MDT...

At 557 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ramah, or 27 miles southwest of Limon, moving south at 15 mph.

HAZARD...Heavy rain, wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ramah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3889 10406 3889 10415 3913 10419 3913 10405
TIME...MOT...LOC 2357Z 346DEG 15KT 3907 10413

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Aug 24, 6:04 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
604 PM MDT Sun Aug 24 2025

COZ062-063-072-076-077-250030-
Western/Central Fremont County Below 8500 Ft CO-
Central Chaffee County Below 9000 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
604 PM MDT Sun Aug 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHAFFEE AND
SOUTHWESTERN FREMONT COUNTIES THROUGH 630 PM MDT...

At 603 PM MDT, Doppler radar was tracking a strong thunderstorm over
Howard, or 59 miles east of Gunnison, moving east at 20 mph.

HAZARD...Heavy rain, wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Swissvale, Texas Creek, Howard, Coaldale, and Cotopaxi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3846 10595 3857 10589 3851 10545 3828 10556
TIME...MOT...LOC 0003Z 287DEG 23KT 3848 10583

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Aug 24, 7:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
721 PM MDT Sun Aug 24 2025

COZ089-093-250145-
Crowley County CO-La Junta Vicinity/Otero County CO-
721 PM MDT Sun Aug 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTERO AND
SOUTHEASTERN CROWLEY COUNTIES THROUGH 745 PM MDT...

At 721 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sugar City, or 16 miles north of La Junta, moving south at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sugar City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3829 10367 3825 10351 3804 10356 3810 10380
TIME...MOT...LOC 0121Z 016DEG 13KT 3822 10362

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Rodriguez

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 6:04 PM MDTSpecial Weather StatementPUBFremont26 min
Aug 24, 6:17 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent31 min
Aug 24, 6:18 PM MDTSevere Thunderstorm WarningPUBCrowley27 min
Aug 24, 6:42 PM MDTSevere Thunderstorm WarningPUBCrowley33 min
Aug 24, 8:17 PM MDTSpecial Weather StatementPUBOtero28 min
Aug 24, 8:38 PM MDTFlash Flood WarningPUBOtero3 hr
Aug 24, 8:56 PM MDTSpecial Weather StatementPUBOtero34 min
Aug 24, 9:23 PM MDTSpecial Weather StatementPUBCrowley37 min
Aug 24, 10:00 PM MDTSpecial Weather StatementPUBCrowley30 min
Aug 24, 10:02 PM MDTSpecial Weather StatementPUBOtero28 min
Aug 25, 1:00 PM MDTSpecial Weather StatementPUBSaguache30 min
Aug 25, 2:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Aug 25, 2:46 PM MDTFlash Flood WarningPUBEl Paso104 min
Aug 25, 2:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
Aug 25, 3:15 PM MDTSpecial Weather StatementPUBHuerfano30 min
Aug 25, 3:22 PM MDTSpecial Weather StatementPUBEl Paso38 min
Aug 25, 3:35 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 25, 3:49 PM MDTSpecial Weather StatementPUBLas Animas26 min
Aug 25, 4:14 PM MDTSpecial Weather StatementPUBLas Animas31 min
Aug 25, 4:15 PM MDTSpecial Weather StatementPUBLas Animas30 min
Aug 25, 4:57 PM MDTSpecial Weather StatementPUBLas Animas33 min
Aug 25, 5:28 PM MDTFlash Flood WarningPUBEl Paso2 hr
Aug 25, 5:35 PM MDTFlash Flood WarningPUBLas Animas3 hr

Nearby

Special Weather Statements in Colorado, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.